Alert archive / Kansas / Wind Advisories in 2026
Wind Advisory 2, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Mar 12, 2026, 1:53 AM CDT for 14 counties in Kansas. It took effect at Mar 12, 2026, 11:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2026, 1:53 AM CDT (06:53 UTC)
- In effect from
- Mar 12, 2026, 11:00 AM CDT
- Expired
- Mar 12, 2026, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Chase County, KS, Ellsworth County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS
The radar
The Wichita radar (KICT), 79 km from the middle of the area, began a volume at 06:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 6.9 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2288 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
393 WWUS73 KICT 120653 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 153 AM CDT Thu Mar 12 2026 KSZ032-033-047>053-067>069-082-083-122300- /O.NEW.KICT.WI.Y.0002.260312T1600Z-260313T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Kingman-Sedgwick- Including the cities of Newton, Russell, Great Bend, Rose Hill, Augusta, Lincoln, Hutchinson, Marion, Hillsboro, Valley Center, Peabody, McPherson, Sylvan Grove, Derby, Haysville, Cottonwood Falls, Salina, Bel Aire, Wilson, Kingman, Wichita, Sterling, Andover, Lyons, Strong City, El Dorado, Ellsworth, and Park City 153 AM CDT Thu Mar 12 2026 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of Central and South Central Kansas. * WHEN...From 11 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Jakub
2 follow-up statements
062 WWUS73 KICT 121851 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS Issued by National Weather Service Topeka KS 151 PM CDT Thu Mar 12 2026 KSZ032-033-047>053-067>069-082-083-130000- /O.CON.KICT.WI.Y.0002.000000T0000Z-260313T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Kingman-Sedgwick- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, and Wichita 151 PM CDT Thu Mar 12 2026 ...WIND ADVISORY IN EFFECT through 7 PM CDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of Central and South Central Kansas. * WHEN...Through 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
135 WWUS73 KICT 122350 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 650 PM CDT Thu Mar 12 2026 KSZ032-033-047>053-067>069-082-083-130100- /O.EXP.KICT.WI.Y.0002.000000T0000Z-260313T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Kingman-Sedgwick- Including the cities of Kingman, Hutchinson, Bel Aire, Valley Center, Salina, Russell, Strong City, Hillsboro, Sylvan Grove, Haysville, Ellsworth, McPherson, Lincoln, Newton, Cottonwood Falls, Lyons, Andover, Wichita, Wilson, Rose Hill, Park City, Augusta, Peabody, Great Bend, Marion, Derby, Sterling, and El Dorado 650 PM CDT Thu Mar 12 2026 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... While winds have decreased slightly across the area, breezy southwest winds are expected to persist over the next few hours with gusts around 30 to 40 mph possible. $$ Cuellar
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 12, 12:37 AM CDT, 1 hour 16 minutes earlier. Its key messages:
- Cooler temperatures and gusty northerly winds will prevail for today.
- Very High to Extreme Fire Danger is expected for Thursday afternoon with strong southwest winds and warmer temperatures.
- Warm and dry conditions are expected through Saturday, with another cool down and isolated precip chances for Sunday.
Area forecast discussion, Mar 12, 12:37 AM CDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1237 AM CDT Thu Mar 12 2026 .KEY MESSAGES... - Cooler temperatures and gusty northerly winds will prevail for today. - Very High to Extreme Fire Danger is expected for Thursday afternoon with strong southwest winds and warmer temperatures. - Warm and dry conditions are expected through Saturday, with another cool down and isolated precip chances for Sunday. && .DISCUSSION... Issued at 103 PM CDT Wed Mar 11 2026 Currently, the upper level trough axis extends across the High Plains with the surface low situated over the Great Lakes region. A corresponding frontal boundary is draped from Michigan into the Southern Plains. For us, much cooler air has filtered into the region behind the front with brisk north-northwesterly winds. A few showers still linger across far eastern Kansas with mostly cloudy skies for south-central and southeast Kansas. As the frontal boundary pushes eastward through the day, rain and clouds will clear from west to east. Some sunshine is expected later this afternoon and temperatures will reach only into the lower 50s for most. Winds will stay breezy through the day with gusts between 30-35 mph possible. For locations that did not see rain last night, specifically across central Kansas, the gusty winds and dry conditions will lead to areas of Very High Fire Danger. Though, the cooler temperatures may help to limit fire concerns some. For Thursday, the trough will race quickly off to the east and strong northwesterly flow will set up over the region. Increasing heights and strong WAA will allow for temperatures to warm into the 60s and close to 70 degrees in central Kansas. A strengthening low pressure system in the Northern Plains will create a tight pressure gradient against the surface high to our south. This will lead to strong southwesterly winds areawide with gusts between 35-45 mph during the afternoon. These conditions will lead to widespread Very High to Extreme Fire Danger, especially across central and south- central Kansas where a Red Flag Warning has been issued. For Friday and Saturday, ridging will continue to build in supporting a quiet weather pattern with a corresponding warm-up. Temperatures on Friday will reach into the 60s for most with temperatures on Saturday topping out in the lower to middle 70s. Mostly clear skies and dry conditions are expected. By Sunday, a rapidly deepening trough will dig into the Plains bringing with it light rain and snow chances for the day Sunday. Temperatures will fall in the wake of this system with highs on Sunday and Monday falling below normal once again. With spring on our doorstep, these cool downs will continue to be shorter lived and as such, temperatures will rebound back above normal by mid next week. && .AVIATION /06Z TAFS THROUGH 06Z FRIDAY/... Issued at 1232 AM CDT Thu Mar 12 2026 VFR conditions expected over the next 24hrs, however winds will begin to ramp up quickly over central Kansas by mid-late morning, then expand southeast during the afternoon. Very strong southwest winds with gusts of 40 to 50mph are expected over central/south central Kansas from late morning through the afternoon hours. The winds will begin to decrease around sunset. && .FIRE WEATHER... Issued at 103 PM CDT Wed Mar 11 2026 Very high fire danger will continue to affect central Kansas this afternoon with gusty northerly winds and dry air. Thursday remains the day of focus for dangerous fire weather conditions. Very strong southwest winds, warm temperatures, and low RH values will create Very High to Extreme Fire Danger across central and south-central Kansas. Sustained southwest winds between 25 to 35 mph and gusts up to 45 mph will impact the area. Despite recent rains across portions of the area, the warmer temperatures and gusty winds can dry out fuels quickly. The Fire Weather Watch has been upgraded to a Fire Weather Warning and is in effect from noon till 8pm tomorrow. Any fires that develop tomorrow afternoon will have the potential to spread quickly and behave erratically. We could see very high fire danger again for Sunday afternoon with strong northerly winds, however that fire weather risk will depend on the arrival time of colder air and any potential precipitation. If the colder air moves in sooner or if widespread showers materialize, this could lower the fire weather risk. && .ICT WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 8 PM CDT this evening for KSZ032-033-047>052-067-068-082-083-091-092. && DISCUSSION...AMD AVIATION...CDJ FIRE WEATHER...AMD
Hazardous weather outlook, Mar 11, 11:08 PM CDT, 2 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 1108 PM CDT Wed Mar 11 2026 KSZ032-033-047>053-067>072-082-083-091>096-098>100-130415- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 1108 PM CDT Wed Mar 11 2026 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Very dangerous fire weather conditions are expected to occur on Thursday over central and south central Kansas. A red flag warning has been hoisted for those areas. Strong southwest winds, warmer temperatures, and low relative humidity values will create extreme fire danger levels during the afternoon and early evening hours. Very high fire danger will affect locations east of the Kansas turnpike. Avoid outdoor burning as any fire would be very difficult to impossible to control. Very high fire danger will be possible again for Sunday afternoon across much of the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.